Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


never-ending nausea
Jan 4, 2001

It's been a tough year. Three hospitalizations, g-tube, and now TPN the last 3 months. The year of diarrhea, esophagitis candida, and herpes simples in the through is now made worse with on-going nausea and vomiting. He has not eaten anything orally in a month. T-cell count is still well under 100 but up from 6 and viral load is significantly down from 500,000. But the vomiting and nausea are seriously impacting any quality of life. Have had all tests, endoscopies x2, has a hiatal hernia, compazine, enapsine, ativan, k-trel, reglan, and on and on. Just started acupuncture and am trying to find other alternatives he can try. I know he is close to giving up, but I want to make sure we have tried every feasible alternative. Thank you in advance for any help you can give.

Response from Dr. Boyle

It sounds like a thorough workup has been performed and that everything has been tried. Other suggestions would be a brain MRI (looking for a central cause of nausea/vomiting), an abdominal CT/MRI and a trial of increased doses of anti-emetics. As a last resort, consider changing the medications, as this is a common cause of nausea and vomiting. BB

Brian Boyle, M.D., J.D.



Previous
Symptomatic?
Next
An answer please I am very scared

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement